Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 148, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 31, 2012, 1:00 PM CDT for Caldwell Parish, Grant Parish, LaSalle Parish, Louisiana. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2012, 1:00 PM CDT (18:00 UTC)
- Expired
- May 31, 2012, 2:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 1:24 PM CDT | TSTM WND DMG | Jena, LA | LARGE TREE LIMB DAMAGED A CAR ON AZALEA STREET IN JENA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 10:41 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2817 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
615
WUUS54 KSHV 311800
SVRSHV
LAC021-043-059-311900-
/O.NEW.KSHV.SV.W.0148.120531T1800Z-120531T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
100 PM CDT THU MAY 31 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
NORTHEASTERN GRANT PARISH IN NORTH CENTRAL LOUISIANA...
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 200 PM CDT
* AT 100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF MIDWAY...OR
23 MILES NORTHEAST OF PINEVILLE...AND MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JENA
AND OLLA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3192 9190 3192 9200 3140 9200 3133 9209
3135 9209 3141 9216 3146 9217 3147 9224
3179 9251 3180 9236 3186 9232 3195 9231
3200 9225 3200 9189
TIME...MOT...LOC 1800Z 243DEG 18KT 3164 9226
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 11:06 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 31, 11:06 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1106 AM CDT THU MAY 31 2012 .DISCUSSION... HAVE UPDATED THE ZONES TO MAKE ADJUSTMENTS TO THE SKY COVER...RAIN CHANCES...TEMPERATURES...AND ADDED THE SEVERE THUNDERSTORM WATCH NUMBER 327 WHICH WILL BE VALID TO 6 PM CDT. THE COMBINATION OF A COLD FRONT OVER SOUTHWEST ARKANSAS...INTO NORTHEAST TEXAS AND AN OUTFLOW BOUNDARY FROM EARLIER STORMS OVER EAST TEXAS...AND DISTURBANCES ALOFT ROUNDING THE BASE OF AN UPPER LEVEL SHORT WAVE TROUGH OVER THE FOUR STATE REGION... WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL ARKANSAS ACROSS \NORTHWEST AND NORTH CENTRAL LOUISIANA AND INTO LOWER SECTIONS OF EAST AND NORTHEAST TEXAS. BY LATE THIS AFTERNOON AND EARLY EVENING THE SURFACE BOUNDARY IS EXPECTED TO BE NEAR A MONROE LOUISIANA TO LUFKIN TEXAS LINE...WITH THE BETTER CHANCES OF SHOWERS AND THUNDERSTORMS ALONG AND TO THE EAST OF THIS LINE. COOLER AND DRIER AIR WILL FILTER IN WAKE OF THE COLD FRONT BRINGING AN END TO THE RAIN WITH COOLER OVERNIGHT LOWS AND DAY TIME HIGHS. /06/ && .AVIATION... AREA OF CONVECTION ACROSS E TX HAS DIMINISHED QUITE A BIT OVER THE LAST COUPLE OF HOURS. THIS CONVECTION WILL PIVOT EWD TODAY AS THE UPPER LOW DOES SO...AND WILL MAINLY AFFECT THE E TX/N LA TERMINALS. COLD FRONT NOW LOCATED ROUGHLY ALONG THE SULPHUR RIVER OF NE TX...NE TO ABOUT KHOT IS FORECAST TO CONTINUE PUSHING SEWD TODAY...AND MAY BRING ADDITIONAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. EXPECT REDUCED FLIGHT CATEGORIES AND GUSTY WINDS VC OF CONVECTION. CONVECTION IS EXPECTED TO MOVE OUT OF THE REGION BY EARLY FRI MORNING. OTHERWISE...W/SWLY WINDS 5-10 KTS WILL SHIFT TO THE NW AT 10-15 KTS WITH HIGHER GUSTS AFTER FROPA. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 86 62 82 59 90 / 60 30 10 0 10 MLU 88 61 81 57 87 / 70 50 10 0 10 DEQ 81 56 76 58 86 / 30 20 10 0 20 TXK 83 59 78 58 87 / 50 20 10 0 10 ELD 86 58 78 56 87 / 60 30 10 0 10 TYR 85 64 81 63 90 / 50 20 10 0 10 GGG 85 64 82 62 90 / 50 20 10 0 10 LFK 89 70 84 65 93 / 70 30 10 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/12
Hazardous weather outlook, May 31, 12:00 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU MAY 31 2012 LAZ013-014-017>022-011059- CALDWELL-GRANT-JACKSON-LA SALLE-NATCHITOCHES-OUACHITA-SABINE LA-WINN- 600 AM CDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LOWER NORTHWEST LOUISIANA AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL SPREAD ACROSS PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA AHEAD OF A COLD FRONT AND UNDER DISTURBANCES MOVING OVER THE REGION THIS AFTERNOON AND EARLY EVENING. DAYTIME HEATING WILL AID IN THE DEVELOPMENT... ALLOWING A FEW STORMS TO BECOME SEVERE...WITH LARGE HAIL...DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL. DURING THE EVENING THE STORMS WILL DECREASE FROM WEST TO EAST AND END OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT...HAM OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING. ARZ061-072-073-LAZ001>006-010>012-TXZ126-138-149>153-165>167-011059- ANGELINA-BIENVILLE-BOSSIER-CADDO-CHEROKEE-CLAIBORNE-COLUMBIA-DE SOTO- HARRISON-LINCOLN-MARION-NACOGDOCHES-NEVADA-PANOLA-RED RIVER LA-RUSK- SABINE TX-SAN AUGUSTINE-SHELBY-UNION AR-UNION LA-WEBSTER- 600 AM CDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST AND NORTHEAST TEXAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...AND SOUTH CENTRAL ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS PARTS OF EAST AND NORTHEAST TEXAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...AND SOUTH CENTRAL ARKANSAS AHEAD OF A COLD FRONT. UNDER DISTURBANCES MOVING OVER THE REGION THIS AFTERNOON AND EARLY EVENING MAY COMBINE WITH DAYTIME HEATING AND FRONTAL LIFT...TO AID IN THE DEVELOPMENT. A FEW STORMS MAY BECOME SEVERE... WITH LARGE HAIL...DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL. DURING THE EVENING THE STORMS WILL DECREASE FROM WEST TO EAST AND END OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT...HAM OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING. ARZ050-051-059-060-070-071-OKZ077-TXZ096-097-108>112-124-125-136-137- 011059- BOWIE-CAMP-CASS-FRANKLIN-GREGG-HEMPSTEAD-HOWARD-LAFAYETTE- LITTLE RIVER-MCCURTAIN-MILLER-MORRIS-RED RIVER TX-SEVIER-SMITH-TITUS- UPSHUR-WOOD- 600 AM CDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST AND NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW SHOWERS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT...HAM OPERATORS...AND STORM SPOTTERS WILL NOT BE REQUIRED THIS AFTERNOON OR TONIGHT. 06
In the hours before
Special weather statement, May 31, 9:51 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 AM CDT THU MAY 31 2012
LAZ017-018-311545-
NATCHITOCHES-SABINE-
951 AM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE AND NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
FLORA...HAGEWOOD...PROVENCAL AND ROBELINE...
AT 949 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES EAST OF MANY...OR 21 MILES
NORTH OF ANACOCO...MOVING NORTHEAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
20Special weather statement, May 31, 9:57 AM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 AM CDT THU MAY 31 2012
LAZ017-TXZ153-166-167-311600-
SABINE-SAN AUGUSTINE-SHELBY-
957 AM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN EASTERN TEXAS...
SABINE...SAN AUGUSTINE AND SHELBY...
IN NORTHWEST LOUISIANA...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
MANY...ZWOLLE...GENEVA...PATROON...ROSEVINE AND SAN AUGUSTINE...
AT 953 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF ROSEVINE...OR 24
MILES SOUTH OF CENTER...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
20Special weather statement, May 31, 10:08 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 AM CDT THU MAY 31 2012
LAZ017-TXZ167-311615-
SABINE-
1008 AM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1115 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN EASTERN TEXAS...
SABINE...
IN NORTHWEST LOUISIANA...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
HEMPHILL...
AT 1007 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR HEMPHILL...OR 21 MILES NORTHWEST
OF TOLEDO BEND DAM...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
20Special weather statement, May 31, 10:36 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1036 AM CDT THU MAY 31 2012
LAZ017-018-311600-
NATCHITOCHES-SABINE-
1036 AM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE AND NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
MOUNT CARMEL...
AT 1034 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MANY...OR 15
MILES NORTH OF ANACOCO...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
20Special weather statement, May 31, 11:09 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1109 AM CDT THU MAY 31 2012
LAZ017-018-311645-
NATCHITOCHES-SABINE-
1109 AM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1145 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE AND NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
BELLWOOD...FLORA...GORUM...KISATCHIE AND PROVENCAL...
AT 1107 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS 14 MILES EAST OF MANY...OR 18 MILES
SOUTHWEST OF NATCHITOCHES...MOVING EAST AT 25 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
20Special weather statement, May 31, 12:09 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1209 PM CDT THU MAY 31 2012
LAZ020-311815-
GRANT-
1209 PM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
GRANT...
INCLUDING THE FOLLOWING LOCATIONS...
BENTLEY...DRY PRONG...FISHVILLE...GEORGETOWN...LAKE IATT...
POLLOCK...ROCHELLE AND WILLIANA...
AT 1206 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR COLFAX...OR 10 MILES NORTH OF
BOYCE...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 11:27 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches | 48 min |
| May 31, 12:20 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Natchitoches, Winn | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.